MAUDE Adverse Event Report: SMITH & NEPHEW, INC. QUAD CUTTER; STRIPPER, SURGICAL

SMITH & NEPHEW, INC. QUAD CUTTER; STRIPPER, SURGICAL
Catalog Number 72205610
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that after surgery, the tip of the quad cutter was broken off from the barrel of the gun.There was no delay reported and a backup device was not required since the procedure was already finished, and there was no patient involved when the issue was identified.
 
Additional Manufacturer Narrative
The reported device was received for evaluation.A visual inspection of the returned device found that it is not in its original packaging.The handpiece was returned without the distal blade holder attached.The distal blade holder was not returned.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause has been associated with unintended use of the device.Factors that could have contributed to the reported event include excessive force on the device, attempted correction of a damaged device, or an inadvertent impact event inconsistent with normal use.No containment or corrective actions are recommended at this time.

Brand Name
QUAD CUTTER
Common Device Name
STRIPPER, SURGICAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17873705
Report Number1219602-2023-01923
Device Sequence Number20626391
Product Code HRT
UDI-Device Identifier00885556818336
UDI-Public885556818336
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72205610
Device Lot Number51072416 
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/17/2024
Initial Report FDA Received Date10/04/2023
Supplement Report FDA Received Date04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/06/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown